Washington, 2006Heat in Washington, July 21 to 24, 2006
July 21 to 24, 2006 · NWS PDT · 8 events in 8 counties and zones
Daily maximum temperatures between 100 and 113 degrees were observed at lower elevations and 90 to 100 degrees at elevations up to 3500 feet. Several people were treated for heat illness.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Daily maximum temperatures between 100 and 113 degrees were observed at lower elevations and 90 to 100 degrees at elevations up to 3500 feet. Several people were treated for heat illness.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Jul 21, 10:05 AM PST, 1 hour 55 minutes earlier.
Area forecast discussion, Jul 21, 10:05 AM PST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
1105 AM PDT FRI JUL 21 2006
UPDATED AVIATION DISCUSSION
.UPDATE...WILL MONITOR MOISTURE MOVING NORTHWARD FROM
NEVADA/CALIFORNIA INTO SOUTHERN OREGON TODAY. COULD SEE SOME
AFTERNOON THUNDERSTORMS DEVELOPING JUST TO OUR SOUTH. SATELLITE
TRAJECTORY TAKES MOST OF THE CLOUDS NW THROUGH MEDFORDS AREA...BUT
SOUTHERN MOUNTAINS FROM JOHN DAY TO REDMOND WILL BE ON EDGE OF
MOISTURE PLUME. OTHER CONCERN IS THE HOT TEMPERATURES. HIGHS TODAY
WILL BE 4-8 DEGREES ABOVE YESTERDAY...PLACING MANY AREAS ABOVE 100.
HEAT WILL CONTINUE INTO THE WEEKEND AS EXPECTED...SO HEAT ADVISORY
REMAINS IN EFFECT. NO UPDATES AT THIS POINT. 94
&&
.AVIATION...TAF SITES ALONG WITH TWB355 AND TWB366 WILL REMAIN VFR
WITH NO WEATHER ISSUES FOR THE NEXT 24 HOURS. THE SOUTHERN PORTION
OF TWB368(KDLS-KRDM-KLKV) WILL SEE ISOLATED HIGH BASE THUNDERSTORMS
THIS AFTERNOON AND EVENING. THESE STORMS WILL LIKELY PRODUCE BRIEF
GUSTY WINDS AND LITTLE TO NO SURFACE RAINFALL. JBONK
&&
.PREV DISCUSSION... (ISSUED 257 AM PDT FRI JUL 21 2006)
SHORT TERM...TODAY THROUGH SATURDAY NIGHT...A STRONG UPPER RIDGE
WILL REMAIN OVER THE PACIFIC NORTHWEST THROUGH THIS PERIOD. AS
RESULT EXPECT TEMPERATURES TO BE QUITE HOT...APPROACHING OR
EXCEEDING RECORD HIGHS FOR BOTH TODAY AND SATURDAY AT VARIOUS
LOCATIONS. ALSO WITH MANY ZONES EXPECTED TO HAVE NUMEROUS LOCATIONS
AT OR ABOVE 100 DEGREES THROUGH SATURDAY (AND INTO SUNDAY) WILL
CONTINUE CURRENT HEAT ADVISORY. SOME CIRRUS HAS MOVED NORTH OUT OF
CALIFORNIA INDICATING SOME VERY HIGH LEVEL MOISTURE HAS MOVED INTO
THE PACNW THIS MORNING. DEEPER MOISTURE REMAINS IN CALIFORNIA AND
SOME OF THIS MAY MOVE NORTH-NORTHWEST INTO SOUTHWEST OREGON LATE
THIS AFTERNOON AND EVENING. A WAVE WITHIN THE AREA OF MOISTURE IN
CALIFORNIA LOOKS TO TRACK OVER EXTREME SOUTHWEST OREGON LATE TODAY
THEN SHEAR APART ALONG THE OREGON COAST SATURDAY. THIS MAY RESULT
IN AN ISOLATED...MAINLY DRY...THUNDERSTORM OVER EXTREME SOUTHWEST
DESCHUTES COUNTY LATE THIS AFTERNOON OR EVENING. AT THIS TIME WILL
HOLD OFF ADDING MENTION DUE TO CONTINUED UNCERTAINTY TO WAVE TRACK.
INCREASED MOISTURE ALOFT AND A SLIGHT EASTWARD SHIFT OF THE SURFACE
THERMAL TROUGH SATURDAY AFTERNOON AND EVENING MAY ALLOW ISOLATED
MOSTLY DRY THUNDERSTORMS TO DEVELOP OVER DESCHUTES COUNTY AND THE
CENTRAL OREGON CASCADES. 90
LONG TERM...SUNDAY THROUGH THURSDAY...THE RIDGE OF HIGH PRESSURE
CONTINUES TO BRING HOT TEMPERATURES TO THE REGION ON SUNDAY. A
DISTURBANCE RIDING AROUND THE RIDGE WILL BEGIN TO MOVE INTO THE AREA
SUNDAY NIGHT AND INTO MONDAY. WITH INSTABILITY FROM BOTH THE
DISTURBANCE AND DAYTIME HEATING...THUNDERSTORMS ARE POSSIBLE IN
CENTRAL OREGON SUNDAY EVENING AND OVERNIGHT. ON MONDAY...THE SYSTEM
WILL MOVE ACROSS THE REGION...SPREADING THE THREAT OF SHOWERS AND
THUNDERSTORMS EASTWARD. ONCE THE SYSTEM PASSES TO THE EAST...THE
RIDGE WILL BEGIN TO REBUILD FOR MORE STABLE CONDITIONS BY MIDWEEK.
TEMPERATURES WILL SLOWLY DECREASE WITH THE PASSAGE OF THE
SYSTEM...BUT WILL REMAIN 5 TO 10 DEGREES ABOVE NORMAL. DK
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...HEAT ADVISORY FROM NOON TODAY TO 8 PM PDT SUNDAY FOR ORZ041-
ORZ042-ORZ043-ORZ044-ORZ049-ORZ501-ORZ504-ORZ505-ORZ506.
WA...HEAT ADVISORY FROM NOON TODAY TO 8 PM PDT SUNDAY FOR WAZ024-
WAZ026-WAZ027-WAZ028-WAZ029-WAZ501-WAZ502.
&&
TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
94/87Hazardous weather outlook, Jul 21, 4:00 AM PST, 8 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
500 AM PDT FRI JUL 21 2006
WAZ024-501-502-026>030-ORZ041>044-049-050-501>506-221145-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
500 AM PDT FRI JUL 21 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
EXCESSIVE HEAT
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, EAST SLOPES OF THE
CENTRAL CASCADES OF WASHINGTON, EAST SLOPES OF THE SOUTHERN
CASCADES OF WASHINGTON, KITTITAS VALLEY, YAKIMA VALLEY, LOWER
COLUMBIA BASIN OF WASHINGTON, FOOTHILLS OF THE BLUE MOUNTAINS
OF WASHINGTON, EASTERN COLUMBIA RIVER GORGE OF OREGON, NORTH
CENTRAL OREGON, CENTRAL OREGON, LOWER COLUMBIA BASIN OF
OREGON, GRANDE RONDE VALLEY, FOOTHILLS OF THE BLUE MOUNTAINS
OF OREGON, NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES,
JOHN DAY BASIN, OCHOCO-JOHN DAY HIGHLANDS
HIGH PRESSURE OVER THE PACIFIC NORTHWEST WILL STRENGTHEN TODAY
RESULTING IN FURTHER WARMING OF THE AFTERNOON HIGH TEMPERATURES.
THUS A HEAT ADVISORY REMAINS IN EFFECT FOR MUCH OF NORTHEAST OREGON
AND SOUTHEAST WASHINGTON. FOR FURTHER INFORMATION PLEASE REFER TO
PRODUCT PDXNPWPDT (WWUS76 KPDT).
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
EXCESSIVE HEAT SATURDAY THROUGH SUNDAY
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, EAST SLOPES OF THE
CENTRAL CASCADES OF WASHINGTON, EAST SLOPES OF THE SOUTHERN
CASCADES OF WASHINGTON, KITTITAS VALLEY, YAKIMA VALLEY, LOWER
COLUMBIA BASIN OF WASHINGTON, FOOTHILLS OF THE BLUE MOUNTAINS
OF WASHINGTON, EASTERN COLUMBIA RIVER GORGE OF OREGON, NORTH
CENTRAL OREGON, CENTRAL OREGON, LOWER COLUMBIA BASIN OF
OREGON, GRANDE RONDE VALLEY, FOOTHILLS OF THE BLUE MOUNTAINS
OF OREGON, NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES,
JOHN DAY BASIN, OCHOCO-JOHN DAY HIGHLANDS
EXCESSIVE HEAT MONDAY
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, YAKIMA VALLEY,
LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS OF THE BLUE
MOUNTAINS OF WASHINGTON, EASTERN COLUMBIA RIVER GORGE OF
OREGON, NORTH CENTRAL OREGON, LOWER COLUMBIA BASIN OF OREGON,
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON
STRONG HIGH PRESSURE WILL CONTINUE OVER THE AREA SATURDAY THROUGH
MONDAY. THIS WILL RESULT IN HOT CONDITIONS THROUGH MONDAY.
TEMPERATURES WILL RANGE BETWEEN 100 AND 110 DEGREES AT LOCATIONS
BELOW 4000 FEET IN ELEVATION.
THE HIGH PRESSURE WILL BEGIN TO WEAKEN TUESDAY WITH THE WEAKENING
EXPECTED TO CONTINUE THROUGH THURSDAY. THIS WILL ALLOW FOR A GRADUAL
COOLING OF THE TEMPERATURES THROUGH THE MIDDLE OF NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.Heat, Benton/Franklin/Walla Walla T Se/E Klickitat
- When
- July 21, 12:00 PM PST to July 24, 11:00 PM PST
- Where
- Benton/Franklin/Walla Walla T Se/E Klickitat forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 46.220, -119.419 (the zone’s center; the record gives no point)
Heat, E Kittitas
- When
- July 21, 12:00 PM PST to July 24, 11:00 PM PST
- Where
- E Kittitas forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 46.791, -120.709 (the zone’s center; the record gives no point)
Heat, E Yakima
- When
- July 21, 12:00 PM PST to July 24, 11:00 PM PST
- Where
- E Yakima forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 46.457, -120.739 (the zone’s center; the record gives no point)
Heat, East Slopes of the Central Cascades
- When
- July 21, 12:00 PM PST to July 24, 11:00 PM PST
- Where
- East Slopes of the Central Cascades forecast zone
- Reported by
- NEWSPAPER
Heat, East Slopes of the Southern Cascades
- When
- July 21, 12:00 PM PST to July 24, 11:00 PM PST
- Where
- East Slopes of the Southern Cascades forecast zone
- Reported by
- NEWSPAPER
Heat, N Columbia/Se Walla Walla T X Se
- When
- July 21, 12:00 PM PST to July 24, 11:00 PM PST
- Where
- N Columbia/Se Walla Walla T X Se forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 46.264, -118.193 (the zone’s center; the record gives no point)
Heat, X Se Walla Walla/S Columbia
- When
- July 21, 12:00 PM PST to July 24, 11:00 PM PST
- Where
- X Se Walla Walla/S Columbia forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 46.264, -118.193 (the zone’s center; the record gives no point)
Heat, X Sw Klickitat
- When
- July 21, 12:00 PM PST to July 24, 11:00 PM PST
- Where
- X Sw Klickitat forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 45.874, -120.789 (the zone’s center; the record gives no point)
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in California, July 21 to 27, 200616 deaths · 27 injured · 11 events
- Damaging Winds and Lightning Strike in Tennessee, July 21, 20061 death · 3 injured · $40,000 · 52 kt wind · 5 events
- Damaging Wind in Illinois, July 21, 20065 injured · $13 million · 78 kt wind · 1 event
- Heat in Florida, July 21, 20061 death · 1 event
- Heat in California, July 21 to 25, 20061 death · 1 event
- Hail and Damaging Winds in Massachusetts, July 21, 20069 injured · $365,000 · 50 kt wind · 13 events
- Damaging Winds in Nebraska, July 21, 2006$2.2 million · 80 kt wind · 7 events
- Lightning Strike in Indiana, July 21, 2006$150,000 · 1 event
- Damaging Wind in Kentucky, July 21, 20061 injured · $100,000 · 61 kt wind · 1 event
- Flash Flooding and Damaging Winds in Kentucky, July 21, 2006$45,000 · 70 kt wind · 25 events
- Damaging Winds in Virginia, July 21, 2006$91,000 · 50 kt wind · 7 events
- Damaging Winds in Arkansas, July 21, 2006$100,000 · 61 kt wind · 2 events